Alert archive / Missouri / Tornado Warnings in 2010

Tornado Warning 19, NWS Kansas City, MO

July 19, 2010Mercer County, Putnam County, Missouri

NWS Kansas City, MO issued this tornado warning at Jul 19, 2010, 8:51 PM CDT for Mercer County, Putnam County, Missouri. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2010, 8:51 PM CDT (01:51 UTC)
Expired
Jul 19, 2010, 9:30 PM CDT
In force
39 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Mercer County, MO, Putnam County, MO

The radar

The Des Moines radar (KDMX), 146 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 8:56 PM CDTFUNNEL CLOUD4 N Mercer, MO
Jul 19, 9:26 PM CDTTORNADO5 E Princeton, MOPARTLY RAIN-WRAPPED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 7:44 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.9 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2010-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3936 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2010-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3936 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1501 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
2.7
Supercell composite
27.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

989 
WFUS53 KEAX 200151
TOREAX
MOC129-171-200230-
/O.NEW.KEAX.TO.W.0019.100720T0151Z-100720T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
851 PM CDT MON JUL 19 2010

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN MERCER COUNTY IN NORTH CENTRAL MISSOURI...
  NORTHWESTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 930 PM CDT

* AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 6 MILES NORTH OF MERCER...OR 31 MILES WEST OF    
  UNIONVILLE...AND MOVING SOUTHEAST AT 30 MPH. THIS STORM HAS HAD A  
  HISTORY OF PRODUCING FUNNEL CLOUDS.

* LOCATIONS IMPACTED INCLUDE...
  MERCER...PRINCETON...SOUTH LINEVILLE...POWERSVILLE AND LUCERNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4048 9313 4038 9335 4039 9337 4037 9337
      4030 9352 4058 9377 4059 9330
TIME...MOT...LOC 0151Z 323DEG 24KT 4058 9356

$$

DUX
2 follow-up statements
557 
WWUS53 KEAX 200201
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
901 PM CDT MON JUL 19 2010

MOC129-171-200230-
/O.CON.KEAX.TO.W.0019.000000T0000Z-100720T0230Z/
MERCER MO-PUTNAM MO-
901 PM CDT MON JUL 19 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN PUTNAM AND
EASTERN MERCER COUNTIES UNTIL 930 PM CDT...

AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR MERCER...OR 28 MILES WEST OF 
UNIONVILLE...MOVING SOUTHEAST AT 30 MPH. THIS STORM HAS HAD A 
HISTORY OF PRODUCING FUNNEL CLOUDS NORTHWEST OF MERCER.

LOCATIONS IMPACTED INCLUDE...
  MERCER...POWERSVILLE AND LUCERNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

&&

LAT...LON 4048 9313 4038 9335 4039 9337 4037 9337
      4030 9352 4058 9372 4059 9329
TIME...MOT...LOC 0200Z 323DEG 24KT 4053 9351

$$

DUX
814 
WWUS53 KEAX 200211
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
911 PM CDT MON JUL 19 2010

MOC129-171-200230-
/O.CON.KEAX.TO.W.0019.000000T0000Z-100720T0230Z/
MERCER MO-PUTNAM MO-
911 PM CDT MON JUL 19 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN PUTNAM AND
EASTERN MERCER COUNTIES UNTIL 930 PM CDT...

AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR MERCER...OR 25 MILES WEST OF UNIONVILLE...
MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  POWERSVILLE AND LUCERNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

&&

LAT...LON 4048 9313 4038 9335 4039 9337 4037 9337
      4030 9352 4052 9367 4055 9358 4059 9329
TIME...MOT...LOC 0211Z 325DEG 23KT 4048 9347

$$

DUX

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Jul 19, 3:48 PM CDT, 5 hours 3 minutes earlier.

Area forecast discussion, Jul 19, 3:48 PM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
348 PM CDT MON JUL 19 2010

.DISCUSSION...

TONIGHT:
A VERY COMPLEX SURFACE PATTERN EXISTS ACROSS THE REGION
WITH NUMEROUS BOUNDARIES TO ACCOUNT FOR AND AN EXTREMELY UNSTABLE
AIRMASS FOR ANY BOUNDARY TO WORK WITH. THE PRIMARY FOCUS FOR
THUNDERSTORMS LATER THIS AFTERNOON/THIS EVENING IS EXPECTED TO BE
ACROSS SOUTHERN IOWA/FAR NORTHERN MISSOURI. A BAND OF MID LEVEL
CLOUDS HAS LIMITED THE AMOUNT OF INSTABILITY IN THIS AREA BUT AS THIS
CLOUD AREA MOVES TO THE EAST DESTABILIZATION WILL LEAD TO EXTREME
INSTABILITY ON THE ORDER OF 3000 TO 4000 J/KG. THIS INSTABILITY WILL
OCCUR IN A REGION OF STRONGER UPPER LEVEL WINDS AND AS A RESULT
SHEAR WILL BE ENOUGH THAT SHOULD STORMS DEVELOP THEY WILL LIKELY
QUICKLY BECOME SEVERE WITH SUPERCELLS THE PRIMARY CONVECTIVE MODE
INITIALLY. THE STORMS WILL EVENTUALLY EVOLVE INTO A CONVECTIVE
COMPLEX AND TRACK TO THE EAST-SOUTHEAST ACROSS SOUTHERN IOWA/NORTHERN
MISSOURI. CONFIDENCE IS STILL SOMEWHAT LOW REGARDING THIS SCENARIO AS
THERE ARE SEVERAL NEGATIVES INCLUDING HOW RAPID A RECOVERY CAN BE
ACHIEVED.

TUESDAY:
CONTINUED THE HEAT HEADLINES AS IS THROUGH TUESDAY EVENING. THE
OUTFLOW BOUNDARY THAT PUSHED THROUGH CENTRAL MISSOURI THIS AFTERNOON
KEPT TEMPERATURES IN CHECK AND WITH THE MID LEVEL CLOUD DECK MOVING
OVER MUCH OF THE AREA THAT WAS IN THE HEAT ADVISORY MAY NOT HAVE SEEN
THE EXCESSIVE HEAT. IT APPEARS ANOTHER CONVECTIVE COMPLEX WILL MOVE
THROUGH OUR NORTHERN/EASTERN ZONES SPREADING ANOTHER OUTFLOW
BOUNDARY SOUTHWARD SIMILAR TO MONDAY. CONFIDENCE IN THIS IS STILL
FAIRLY LOW AND GIVEN THE ABUNDANT MOISTURE IN THE REGION AND VERY
WARM TEMPERATURES LIKELY FEEL THAT AT THIS TIME A CONTINUATION OF THE
HEAT HEADLINES AS IS WAS THE MOST LIKELY SCENARIO. THAT SAID...THE
METRO AREA WILL CONTINUE TO SEE AFTERNOON HEAT INDEX VALUES CLIMBING
TO AROUND 110 WITH SLIGHTLY COOLER VALUES FURTHER NORTH. THUNDERSTORM
CHANCES WILL INCREASE DURING THE DAY FOR AREAS GENERALLY NORTH OF THE
MISSOURI RIVER...WHICH THROWS ANOTHER WRINKLE INTO HOW FAR NORTH THE
HEAT WILL MAKE IT TOMORROW. GIVEN THE INSTABILITY AND SHEAR FOR
STORMS TO WORK WITH THERE IS A POSSIBILITY FOR SEVERE STORMS AS WELL.

WEDNESDAY:
THE PATTERN REMAINS SIMILAR INTO THE MIDDLE OF THE WEEK. WITH
CONVECTIVE CHANCES LIKELY TO CONTINUE INTO THE AFTERNOON ALONG A SLOW
MOVING BOUNDARY. CONFIDENCE IN CARRYING THE HEAT HEADLINES INTO
WEDNESDAY IS FAIRLY LOW. WILL LET SUBSEQUENT SHIFTS ASSESS THE NEED
FOR ANY CONTINUATION. REGARDING CONVECTION...THE EXTREMELY UNSTABLE
AIRMASS WILL PERSIST WITH SHEAR SUPPORTIVE OF THE POSSIBILITY OF
SEVERE STORMS.

THURSDAY-MONDAY:

SIGNIFICANT LEE TROUGHING OVER THE CENTRAL PLAINS IS EXPECTED TO
OCCUR ON THURSDAY...COINCIDENT WITH A 597DM RIDGE OVER THE SERN US.
THIS SHOULD EFFECTIVELY PLACE THE ENTIRE CWA WELL INTO THE WARM
SECTOR WITH MCS ACTIVITY SHIFTING WELL NORTH OF THE REGION.
THUS...CONFIDENCE IS HIGHEST ON DAY 4 OF A GENERALLY DRY/CAPPED DAY
WITH VERY HOT AND HUMID CONDITIONS PREVAILING.

THEREAFTER...A NORTHERN STREAM WAVE PROGRESSING THROUGH THE UPPER
MIDWEST WILL HELP FORCE THE BELT OF WEST/NORTHWEST MID LEVEL FLOW TO
LOWER LATITUDES...DRIVING A WEAK SURFACE TROUGH TOWARD THE SOUTHEAST
AND INTO THE CWA. SHOWER/STORM CHANCES WILL INCREASE WITH THIS
FEATURE DURING THE FRIDAY THROUGH EARLY SATURDAY TIME FRAME...WITH
SOME RELIEF EXPECTED SATURDAY. HOWEVER...AN EXPECTED STALLING AND
GRADUAL NORTHWARD RETURN OF THIS BOUNDARY WILL LIKELY RESULT IN A
VERY DIRTY UPPER RIDGE WITH CHAOTIC FLOW DEVELOPING OVER THE REGION
FOR SUNDAY INTO TUESDAY. WILL FAVOR NEAR NORMAL TEMPERATURES IN THE
ABSENCE OF ANY HEIGHT ANOMALIES...WITH WIDELY SCATTERED SHOWERS AND
STORMS EXPECTED ALONG THE REMNANT SYNOPTIC BOUNDARY.

BOOKBINDER

&&

.AVIATION...

FOR THE 18Z TAFS...A COMPLEX SURFACE PATTERN EXISTS OVER THE REGION.
AN OUTFLOW BOUNDARY WAS WASHING OUT BETWEEN MCI AND STJ WITH
STATIONARY FROM THE STJ AREA TO THE WEST WITH AN AREA OF LOW PRESSURE
IN NORTHERN KANSAS. DESPITE AN EXTREMELY UNSTABLE AIRMASS WITH THE
GUST FRONT IN THE VICINITY OF THE TERMINALS...VERY WARM AIR ALOFT IS
EXPECTED TO INHIBIT CONVECTION AT MCI AND MKC. ALSO...MID LEVEL
CLOUDS ARE LEADING TO A BIT COOLER AND SLIGHTLY MORE STABLE AIRMASS
ACROSS NORTHERN KANSAS AND NORTHWEST MISSOURI WHICH WILL ALSO INHIBIT
CONVECTIVE CHANCES. NONE-THE-LESS...ANOTHER ROUND OF THUNDERSTORMS IS
EXPECTED TO DEVELOP OVER EASTERN NEBRASKA AND TRACK TO THE
EAST/SOUTHEAST ALONG THE EDGE OF THE CAP. THIS MAY IMPACT STJ BUT
CONFIDENCE IS VERY LOW SO HAVE ONLY INCLUDED A CB GROUP. FOR THE
OVERNIGHT...A STRONG LOW LEVEL JET IS EXPECTED TO DEVELOP WHICH MAY
LEAD TO LLWS AT THE TERMINALS.

CDB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR MOZ011>014-020>023-
     030>033-038>040-046.

     EXCESSIVE HEAT WARNING UNTIL 8 PM CDT TUESDAY FOR MOZ028-029-037-
     043>045-053-054.

KS...HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR KSZ025-102.

     EXCESSIVE HEAT WARNING UNTIL 8 PM CDT TUESDAY FOR KSZ057-060-
     103>105.

&&
Hazardous weather outlook, Jul 19, 5:48 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
548 PM CDT MON JUL 19 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-202300-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
548 PM CDT MON JUL 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

HEAT INDICES WILL CONTINUE FROM THE 100 TO 110 DEGREE RANGE THROUGH
EARLY EVENING FROM AREAS SOUTH OF A LINE FROM ST JOSEPH TO
CHILLICOTHE TO BOONVILLE.

A FEW THUNDERSTORMS MAY DEVELOP THIS EVENING ACROSS NORTHERN
MISSOURI OR SOUTHERN IOWA...GENERALLY NORTH OF A LINE FROM MOUND CITY
MISSOURI TO CHILLICOTHE TO MOBERLY. THE MAIN THREATS FROM THESE STORMS
INITIALLY WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO
IS ALSO POSSIBLE. THE STORMS MAY FORM INTO A THUNDERSTORM COMPLEX AND
TRACK EAST SOUTHEAST LATE THIS EVENING AND TONIGHT. THE MAIN HAZARDS
WITH THIS COMPLEX WILL BE FROM DAMAGING WINDS. ADDITIONALLY ANY
THUNDERSTORM WILL BE ABLE TO PRODUCE EXTREMELY HEAVY RAINS...WHICH
MAY LEAD TO LOCALIZED FLOODING. THE MOST LIKELY AREAS TO SEE SEVERE
THUNDERSTORMS WILL BE FAR NORTHERN MISSOURI THIS AFTERNOON AND
EVENING AND THEN GENERALLY ALONG AND NORTH OF A LINE FROM ST. JOSEPH
TO MOBERLY LATE THIS EVENING AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MORE THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AND WEDNESDAY AS A
WEAK FRONT IS EXPECTED TO BE SITTING ACROSS AREAS FROM KANSAS CITY
TO MACON...WITH STORMS POSSIBLE ALONG AND TO THE NORTH OF THIS FRONT.
BY THURSDAY...THE FRONT IS EXPECTED TO LIFT BACK NORTH INTO IOWA WITH
MORE HEAT AND HIGH HUMIDITY VALUES...WHICH MAY LEAD TO ADDITIONAL
ADVISORIES OR WARNINGS.

THE MAIN THREATS FROM ANY STORMS WILL BE DAMAGING WINDS...HAIL AND
TORRENTIAL RAINFALL.

SOME RELIEF FROM THE HEAT MAY OCCUR BY NEXT WEEKEND AS MORE
THUNDERSTORM ACTIVITY MAY AGAIN RETURN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING
MAINLY IN NORTHERN MISSOURI...NORTH OF A LINE FROM ST JOSEPH TO
FAYETTE.

In the hours before

Local storm report, Jul 19, 7:37 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
737 PM CDT MON JUL 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     TSTM WND GST     TARKIO                  40.44N 95.38W
07/18/2010  E60 MPH          ATCHISON           MO   TRAINED SPOTTER

            DELAYED REPORT...NUMEROUS TREE DAMAGE IN THE CITY OF
            TARKIO AS WELL.

&&

MDUX
Special weather statement, Jul 19, 8:24 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
824 PM CDT MON JUL 19 2010

MOZ007-008-200215-
PUTNAM MO-SCHUYLER MO-
824 PM CDT MON JUL 19 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHUYLER AND EASTERN
PUTNAM COUNTIES UNTIL 915 PM CDT...

AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF SEYMOUR...OR 16 MILES NORTH OF
UNIONVILLE...MOVING SOUTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LANCASTER...LIVONIA AND GLENWOOD.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4058 9240 4037 9278 4058 9303 4059 9302
      4060 9247
TIME...MOT...LOC 0124Z 306DEG 29KT 4069 9300

DUX
Special weather statement, Jul 19, 8:42 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
842 PM CDT MON JUL 19 2010

MOZ006-007-200230-
MERCER MO-PUTNAM MO-
842 PM CDT MON JUL 19 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUTNAM AND
NORTHEASTERN MERCER COUNTIES UNTIL 930 PM CDT...

AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTH OF MERCER...OR 33 MILES NORTHWEST
OF UNIONVILLE...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MERCER...SOUTH LINEVILLE...POWERSVILLE AND LUCERNE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4046 9306 4042 9348 4058 9369 4059 9319
TIME...MOT...LOC 0142Z 316DEG 24KT 4065 9357

DUX

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:24 PM CDTSpecial Weather StatementEAXSchuyler51 min
Jul 19, 8:42 PM CDTSpecial Weather StatementEAXMercer48 min
Jul 19, 8:58 PM CDTSpecial Weather StatementEAXPutnam, Schuyler47 min
Jul 19, 9:23 PM CDTTornado WarningEAXAdair, Putnam, Schuyler, Sullivan37 min
Jul 19, 9:26 PM CDTTornado WarningEAXGrundy, Mercer, Putnam, Sullivan34 min
Jul 19, 9:42 PM CDTAreal Flood AdvisoryEAXAdair, Grundy, Mercer, Putnam, Schuyler, Sullivan6 hr
Jul 19, 9:57 PM CDTTornado WarningEAXGrundy, Linn, Mercer, Sullivan33 min
Jul 19, 10:05 PM CDTSpecial Weather StatementEAXAdair40 min
Jul 19, 10:26 PM CDTFlash Flood WarningEAXAdair, Putnam, Schuyler, Sullivan6 hr
Jul 19, 10:29 PM CDTTornado WarningEAXLinn, Sullivan46 min
Jul 19, 11:08 PM CDTTornado WarningEAXAdair, Linn, Macon, Sullivan37 min
Jul 19, 11:31 PM CDTSpecial Weather StatementEAXAdair44 min
Jul 19, 11:48 PM CDTSpecial Weather StatementEAXAdair42 min
Jul 19, 11:53 PM CDTTornado WarningEAXAdair, Linn, Macon, Sullivan37 min
Jul 20, 12:20 AM CDTFlash Flood WarningEAXMacon10 hr
Jul 20, 12:25 AM CDTTornado WarningEAXMacon35 min
Jul 20, 12:39 AM CDTTornado WarningEAXAdair36 min
Jul 20, 12:43 AM CDTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler4 days
Jul 20, 12:58 AM CDTSpecial Weather StatementEAXMacon32 min
Jul 20, 1:12 AM CDTSpecial Weather StatementEAXAdair33 min
Jul 20, 1:21 AM CDTSpecial Weather StatementEAXPutnam24 min
Jul 20, 1:22 AM CDTSevere Thunderstorm WarningEAXAdair, Macon23 min
Jul 20, 1:41 AM CDTSevere Thunderstorm WarningEAXMacon34 min
Jul 20, 1:54 AM CDTSpecial Weather StatementEAXPutnam36 min
Jul 20, 2:29 AM CDTRiver Flood WarningEAXChariton, Macon6 days
Jul 20, 3:03 AM CDTSpecial Weather StatementEAXAtchison27 min
Jul 20, 3:27 AM CDTSpecial Weather StatementEAXAtchison, Nodaway33 min
Jul 20, 3:35 AM CDTSevere Thunderstorm WarningEAXAtchison, Holt, Nodaway25 min
Jul 20, 3:59 AM CDTFlash Flood WatchEAXAdair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more26 hr
Jul 20, 4:01 AM CDTSpecial Weather StatementEAXAndrew, Buchanan, DeKalb, Gentry, Harrison, Holt and 2 more44 min
Jul 20, 4:29 AM CDTFlash Flood WarningEAXAdair, Putnam, Schuyler, Sullivan6 hr
Jul 20, 4:35 AM CDTSpecial Weather StatementEAXDaviess, Grundy, Harrison, Mercer40 min
Jul 20, 4:41 AM CDTSpecial Weather StatementEAXBuchanan, Caldwell, Clinton, Daviess, DeKalb, Platte49 min
Jul 20, 4:49 AM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Harrison, Linn, Mercer, Putnam and 1 more41 min
Jul 20, 5:11 AM CDTSpecial Weather StatementEAXCaldwell, Carroll, Clay, Clinton, Livingston, Platte and 1 more49 min
Jul 20, 5:16 AM CDTFlash Flood WarningEAXMercer5 hr
Jul 20, 5:27 AM CDTSpecial Weather StatementEAXAdair, Linn, Macon, Sullivan33 min
Jul 20, 5:57 AM CDTSpecial Weather StatementEAXCarroll, Chariton, Lafayette, Linn, Macon, Randolph and 2 more48 min
Jul 20, 6:20 AM CDTAreal Flood AdvisoryEAXRandolph4 hr
Jul 20, 6:35 AM CDTSpecial Weather StatementEAXCooper, Howard, Pettis40 min
Jul 20, 7:16 AM CDTSpecial Weather StatementEAXCooper, Pettis29 min
Jul 20, 7:21 AM CDTAreal Flood AdvisoryEAXHoward3 hr
Jul 20, 9:53 AM CDTRiver Flood WarningEAXChariton, Howard, Saline7 days
Jul 20, 9:53 AM CDTRiver Flood WarningEAXCooper, Howard8 days
Jul 20, 10:05 AM CDTAreal Flood WarningEAXAdair, Chariton, Grundy, Howard, Linn, Macon and 5 more47 hr
Jul 20, 12:07 PM CDTRiver Flood WarningEAXHoward16 hr
Jul 20, 3:45 PM CDTSpecial Weather StatementEAXBuchanan45 min
Jul 20, 4:09 PM CDTSpecial Weather StatementEAXClay, Platte51 min
Jul 20, 4:14 PM CDTSevere Thunderstorm WarningEAXClay, Clinton, Platte31 min
Jul 20, 4:23 PM CDTFlash Flood WarningEAXClay, Platte6 hr
Jul 20, 4:37 PM CDTSevere Thunderstorm WarningEAXClay, Ray23 min
Jul 20, 4:42 PM CDTSpecial Weather StatementEAXJackson48 min
Jul 20, 5:07 PM CDTFlash Flood WarningEAXClay, Jackson, Lafayette, Platte, Ray6 hr
Jul 20, 5:18 PM CDTSpecial Weather StatementEAXJackson42 min
Jul 20, 5:49 PM CDTSevere Thunderstorm WarningEAXCass, Jackson, Johnson, Lafayette26 min
Jul 20, 6:00 PM CDTSevere Thunderstorm WarningEAXJohnson, Lafayette45 min
Jul 20, 6:04 PM CDTFlash Flood WarningEAXCass, Jackson, Johnson, Lafayette6 hr
Jul 20, 6:10 PM CDTSpecial Weather StatementEAXBates, Henry50 min
Jul 20, 6:30 PM CDTSevere Thunderstorm WarningEAXPettis, Saline45 min

Nearby

Tornado Warnings in Missouri, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.